Format

Send to

Choose Destination
Rinsho Ketsueki. 2011 May;52(5):282-6.

[Hemorrhagic colitis caused by dasatinib following cytomegalovirus enterocolitis in a patient with chronic myelogenous leukemia in the second chronic phase].

[Article in Japanese]

Author information

1
Department of Hematology, Juntendo University School of Medicine, Japan.

Abstract

A 26-year-old female progressed to blastic crisis (BC) after three months administration of imatinib for chronic myelogenous leukemia (CML) chronic phase (CP) and was treated with a dasatinib containing chemotherapy regimen. After remission to second CP, she was hospitalized because of fever and hemorrhagic diarrhea during dasatinib maintenance therapy. She was diagnosed as having cytomegalovirus (CMV) colitis because CMV antigen in blood leukocytes was positive and CMV-positive cells were also detected on staining of an ileocecal mucosal biopsy specimen with an anti-CMV antibody. Although blood leukocyte CMV antigen and CMV staining in colonic mucosa became negative after ganciclovir treatment, hemorrhagic diarrhea did not improve. However, after discontinuance of dasatinib, hemorrhagic colitis drastically improved and did not recur after administration of nilotinib. It is possible that hemorrhagic diarrhea occurred due to dasatinib-related hemorrhagic colitis. Previous case reports have indicated that CD8-positive T-lymphocytes infiltrate the colonic mucosa in dasatinib-related hemorrhagic colitis, and the same pathological findings were seen in our case. Dasatinib may cause hemorrhagic colitis via immunological mechanisms in CML. Dasatinib-related gastrointestinal bleeding is less frequent in Japan compared to that in western countries, and Japanese cases diagnosed as having hemorrhagic colitis are extremely rare.

PMID:
21646774
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
Loading ...
Support Center